EconPapers    
Economics at your fingertips  
 

DYNAMIC MEAN–VARIANCE OPTIMIZATION PROBLEMS WITH DETERMINISTIC INFORMATION

Martin Schweizer, Danijel Zivoi () and Mario Šikić ()
Additional contact information
Martin Schweizer: ETH Zürich, Mathematik, HG G51.2, Rämistrasse 101, CH 8092 Zürich, Switzerland2Swiss Finance Institute, Walchestrasse 9, CH 8006 Zürich, Switzerland
Danijel Zivoi: ETH Zürich, Mathematik, HG GO47.2, Rämistrasse 101, CH 8092 Zürich, Switzerland
Mario Šikić: Universität Zürich, Center for Finance and Insurance, AND 2.41, Andreasstrasse 15, CH 8050 Zürich, Switzerland

International Journal of Theoretical and Applied Finance (IJTAF), 2018, vol. 21, issue 02, 1-38

Abstract: We solve the problems of mean–variance hedging (MVH) and mean–variance portfolio selection (MVPS) under restricted information. We work in a setting where the underlying price process S is a semimartingale, but not adapted to the filtration 𝔾 which models the information available for constructing trading strategies. We choose as 𝔾 = 𝔽det the zero-information filtration and assume that S is a time-dependent affine transformation of a square-integrable martingale. This class of processes includes in particular arithmetic and exponential Lévy models with suitable integrability. We give explicit solutions to the MVH and MVPS problems in this setting, and we show for the Lévy case how they can be expressed in terms of the Lévy triplet. Explicit formulas are obtained for hedging European call options in the Bachelier and Black–Scholes models.

Keywords: Mean–variance hedging; mean–variance portfolio selection; restricted information; partial information; deterministic strategies; quadratic optimization problems; financial markets; type (A) semimartingales (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.worldscientific.com/doi/abs/10.1142/S0219024918500115
Access to full text is restricted to subscribers

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wsi:ijtafx:v:21:y:2018:i:02:n:s0219024918500115

Ordering information: This journal article can be ordered from

DOI: 10.1142/S0219024918500115

Access Statistics for this article

International Journal of Theoretical and Applied Finance (IJTAF) is currently edited by L P Hughston

More articles in International Journal of Theoretical and Applied Finance (IJTAF) from World Scientific Publishing Co. Pte. Ltd.
Bibliographic data for series maintained by Tai Tone Lim ().

 
Page updated 2025-03-20
Handle: RePEc:wsi:ijtafx:v:21:y:2018:i:02:n:s0219024918500115